Hail, Sterling
- When
- August 27, 4:25 PM CST
- Where
- Sterling County, 6 mi SSW of Sterling City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -101.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 27, 1:55 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CDT SUN AUG 27 2006 .DISCUSSION... 12Z UPPER AIR ANALYSIS AND LATEST GOES WATER VAPOR LOOP AN UPPER LEVEL RIDGE CENTERED OVER AL. SIMILAR TO YESTERDAY...MONSOON MOISTURE WAS NOTED ON WATER VAPOR IMAGERY FLOWING FROM THE BIG BEND... ACROSS WEST CENTRAL TX...INTO OK. THE POSITION OF THE MONSOON MOISTURE IS CONSIDERABLY FARTHER EAST THAN IS TYPICAL IN THE LATTER PART OF SUMMER. THE MID LEVEL MONSOON MOISTURE IS ACCOMPANIED BY SURFACE DEWPOINTS FROM THE MID 60S TO AROUND 70... WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES BASED ON 12Z SOUNDINGS. IT HAS NOT TAKEN MUCH SURFACE HEATING TO CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. THIS AFTERNOON/S STORMS OVER THE CONCHO VALLEY APPEAR TO HAVE DEVELOPED ALONG AN OUTFLOW BOUNDARY FROM MORNING THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 20. EARLIER THIS AFTERNOON...KDYX RADAR INDICATED A MESOSCALE CONVECTIVE VORTICITY MAX OVER THROCKMORTON COUNTY...LIFTING NORTHEAST. THE GFS AND ETA ARE IN GOOD AGREEMENT IN DROPPING A CLOSED UPPER LOW INTO NEBR BY MONDAY MORNING. UNDER STRENGTHENING NORTHWEST FLOW ALOFT... A SURFACE FRONT CURRENTLY OVER THE PANHANDLE WILL DROP INTO WEST CENTRAL TX. WITH MONSOON MOISTURE CONNECTION CONTINUING... HIGH CHANCE AND LIKELY RAIN CHANCES APPEAR ON TARGET FOR AREAS NORTHWEST OF AN OZONA TO BROWNWOOD LINE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE REGIONS THROUGH THE AFTERNOON...ENHANCED BY SURFACE HEATING. SIMILAR TO EARLIER RUNS...THE 12Z GFS STALLS THE FRONT OVER WEST CENTRAL TX THROUGH TUESDAY...WITH SCATTERED STORMS CONTINUING. BETTER RAIN CHANCES APPEAR LIKELY SOUTH AND WEST OF SAN ANGELO TUESDAY AND WEDNESDAY...WHILE SLIGHTLY DRIER LOW LEVEL AIR FILTERS INTO THE BIG COUNTRY FROM OK. GFS HAS BOUNCED AROUND SOME WITH RESPECT TO THE THURSDAY THROUGH SUNDAY PERIODS. LATEST RUN DROPS A STRONG COLD FRONT INTO WEST CENTRAL TX...WITH UP TO 4 INCHES OF RAIN DEVELOPING ALONG THE FRONT SATURDAY...INTO EARLY SUNDAY. THIS QPF LIKELY A RESULT OF CONVECTIVE FEEDBACK WITHIN THE MODEL. THE 12Z GFS IS HAS SETTLED ON AN AMPLIFIED PATTERN OF RIDGE IN THE INTERMOUNTAIN WEST AND A DEEP TROF IN THE UPPER MS RIVER VALLEY. SUCH SCENARIOS TYPICALLY RESULT IN COLD FRONTAL PASSAGES OVER WEST CENTRAL TX. THUS FAR...THE ECMWF MODEL FAR FROM AGREEMENT WITH THE GFS...MAINTAINING A BROAD EAST/WEST UPPER LEVEL RIDGE ACROSS THE SOUTHERN U.S. GIVEN THE AFOREMENTIONED RUN TO RUN INCONSISTENCY OF THE GFS...WILL NOT GO OVERBOARD IN FOLLOWING THE COOL AND WET SOLUTIONS OF THE LATEST GFS IN DAYS 6 AND 7 OF THE FORECAST. 14 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 86 66 86 / 70 60 30 20 SAN ANGELO 71 89 68 87 / 50 50 30 30 JUNCTION 74 93 70 90 / 20 30 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 147 PM CDT SUN AUG 27 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 147 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT IN THE BIG COUNTRY WILL BE A FOCUS FOR LOCALLY HEAVY RAINFALL AS IT MOVES SOUTHWARD INTO THE CONCHO VALLEY AND HEARTLAND TONIGHT. ISOLATED AREAS MAY SEE 2 TO 4 INCHES OF RAIN...WITH MOST AREAS SEEING LOWER AMOUNTS. FLOODING OF LOW WATER CROSSING AND LOW LYING AREAS IS POSSIBLE. GUSTY WINDS OF 30 TO 40 MPH ARE LIKELY IN THE VICINITY OF STORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE INTO MONDAY NIGHT AS THE FRONT PUSHES SLOWLY SOUTHWARD. STORMS WILL BE MORE ISOLATED TUESDAY THROUGH THURSDAY...AS DRIER ALOFT MOVE IN FROM THE NORTH. THUNDERSTORMS CHANCES WILL INCREASE FRIDAY AND SATURDAY AS ANOTHER COLD FRONT PUSHES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 223 PM CDT SUN AUG 27 2006 TXZ076-272030- CROCKETT TX- 223 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT FOR CROCKETT COUNTY... AT 220 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 15 MILES SOUTHEAST OF MCCAMEY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SUN AUG 27 2006 TXZ066-073-139-272015- RUNNELS TX-COLEMAN TX-CONCHO TX- 229 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR RUNNELS...COLEMAN AND CONCHO COUNTIES... AT 226 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER IVIE RESERVOIR NEAR CONCHO PARK MARINA...OR ABOUT 12 MILES EAST OF PAINT ROCK...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LEADAY BY 250 PM CDT VOSS BY 315 PM CDT WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 242 PM CDT SUN AUG 27 2006 TXZ072-073-272015- TOM GREEN TX-CONCHO TX- 242 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR TOM GREEN AND CONCHO COUNTIES... AT 238 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF MERETA...OR ABOUT 15 MILES SOUTHWEST OF PAINT ROCK...MOVING NORTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EOLA BY 250 PM CDT MERETA BY 300 PM CDT THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 AND LOWAKE BY 315 PM CDT WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT SUN AUG 27 2006 TXZ066-272045- RUNNELS TX- 311 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR RUNNELS COUNTY... AT 306 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES EAST OF MILES...OR ABOUT 13 MILES SOUTHWEST OF BALLINGER...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROWENA BY 320 PM CDT BALLINGER LAKE BY 340 PM CDT BALLINGER AND HATCHEL BY 345 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 351 PM CDT SUN AUG 27 2006 TXZ073-272130- CONCHO TX- 351 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR CONCHO COUNTY... AT 347 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF MILLERSVIEW...OR ABOUT 8 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MILLERSVIEW BY 405 PM CDT THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 420 PM CDT IVIE RESERVOIR NEAR CONCHO PARK MARINA AND DOOLE BY 430 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 453 PM CDT SUN AUG 27 2006 TXZ064-272300- STERLING TX- 453 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR STERLING COUNTY... AT 451 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTH OF STERLING CITY... MOVING NORTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING CITY BY 535 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 66 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532801.